Alert archive / Kentucky / River Flood Warnings in 2015
River Flood Warning 10, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Mar 12, 2015, 11:59 AM EDT for Clermont County, Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky; Dearborn County, Ohio County, Indiana. It took effect at Mar 12, 2015, 8:00 PM EDT. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2015, 11:59 AM EDT (15:59 UTC)
- In effect from
- Mar 12, 2015, 8:00 PM EDT
- Expired
- Mar 20, 2015, 2:00 PM EDT
- In force
- 8 days
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dearborn County, IN, Ohio County, IN, Boone County, KY, Campbell County, KY, Kenton County, KY, Clermont County, OH, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Cincinnati (CCNO1).
- Action stage
- 40 ft
- Minor stage
- 52 ft
- Moderate stage
- 56 ft
- Major stage
- 65 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03255000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Mar 12, 9:37 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 12, 9:37 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 937 AM EDT THU MAR 12 2015 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE AREA FOR THURSDAY AND PROVIDE THE REGION WITH A TYPICALLY NICE SPRING DAY. A LOW PRESSURE SYSTEM WILL TRACK FROM THE MISSISSIPPI VALLEY TO THE LOWER GREAT LAKES ON FRIDAY AND FRIDAY NIGHT. HIGH PRESSURE WILL BUILD IN THE OHIO VALLEY EARLY ON SUNDAY...ALLOWING FOR CLEARING SKIES LATER IN THE DAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... DENSE FOG ADVISORY HAS BEEN CANCELED FOR ALL REMAINING COUNTIES AS VISIBILITIES HAVE RAPIDLY IMPROVED THIS MORNING. ONLY OTHER CHANGE TO ZONES THIS MORNING WAS TO RAISE HIGH TEMPERATURES BY A DEGREE OR TWO ACROSS THE CWA. 12Z OBSERVED SOUNDING FOR KILN SHOWS NICE WARM LAYER JUST ABOVE THE SURFACE WHICH SHOULD ALLOW FOR A QUICK TURN AROUND IN TEMPERATURES. PREVIOUS DISCUSSION... DENSE FOG OVER THE NORTHERN 2/3 OF FCST AREA APPEARS TO BE WELL PLACED WITH SOUTHERN CWA ALONG OHIO RIVER COMING IN AROUND 2 MILES VSBY THIS MORNING. DO NOT EXPECT TO EXPAND THE ADVISORY IN AREA BUT ONCE AGAIN FEEL THAT THE FOG WILL TAKE A LITTLE WHILE LONGER THAN 10 AM TO DISSIPATE. STRONGER WINDS AND DRIER AIR TODAY WILL HELP ERODE ANY FOG RELATIVELY QUICKLY SO THAT A STRATUS DECK LATER IN THE MORNING WILL NOT BE AS EXPANSIVE AS IT WAS YESTERDAY. ASIDE FORM THE FOG...SKIES SHOULD BE GENERALLY CLEAR TODAY AND ALLOW TEMPS TO REBOUND NICELY INTO THE 50S AND EVEN SOME LOWER 60S. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... HIGH PRESSURE WILL MOVE EAST AS MOISTURE STREAMS INTO THE OHIO VALLEY FROM THE SOUTH AHEAD OF THE NEXT SYSTEM. RAIN WILL OVERSPREAD THE REGION EARLY ON FRIDAY AND ENDY BY SATURDAY AFTERNOON. SOME DIFFERENCES IN THE END TIME OF PRECIP ARE STILL FOUND IN THE MODELS BUT ANY PRECIP AFTER 18Z SATURDAY WILL BE NEGLIGIBLE. EXPECT THAT WITH INCREASED PWATS WITH THIS SYSTEM AND AN EFFICIENT AND PROLONGED SOURCE OF LIFT THAT STEADY MODERATE RAIN WILL BE AN ISSUE FOR A GOOD CHUNK OF THE FCST AREA...SPECIFICALLY EVERYONE S AND E OF METRO DAYTON BUT THIS DOES NOT NECESSARILY PRECLUDE STEADY RAIN TO NOT NEGATIVELY AFFECT REGIONS NW OF DAYTON AT THIS TIME. ANOTHER FLOOD WATCH WILL BE POSSIBLE FRIDAY MORNING INTO SATURDAY. TEMPERATURES WILL BE MILD WITH FAIRLY UNIFORM HIGHS IN THE MID 50S AND OVERNIGHT LOWS IN THE 40S. THE SURGE OF RAIN MAY ALSO KEEP SOME OVERNIGHT LOWS IN THE 50S SOUTH OF THE OHIO RIVER. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AN AREA OF LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION ON SATURDAY. RAIN WILL BE ONGOING AT THE START OF THE LONG TERM AND WILL GRADUALLY TAPER OFF FROM WEST TO EAST THROUGH THE DAY. PRECIPITATION WILL END BY SATURDAY EVENING AS THE SYSTEM MOVES EAST OF THE FA. COOLER AIR WILL WORK INTO THE REGION ALLOWING TEMPERATURES TO DROP DOWN INTO THE 30S SATURDAY NIGHT. WARMER AIR WILL BEGIN TO WORK BACK INTO THE REGION FOR SUNDAY ALLOWING TEMPERATURES TO WARM UP INTO THE UPPER 40S TO MID 50S. TEMPERATURES WILL DROP OFF EARLY SUNDAY EVENING HOWEVER AS SOUTHERLY FLOW PICKS UP SUNDAY NIGHT TEMPERATURES WILL BEGIN TO RISE. TEMPERATURES ON MONDAY WILL INCREASE INTO THE UPPER 50S TO LOW 60S IN ADVANCE OF A COLD FRONT. THE COLD FRONT WILL MOVE THROUGH MONDAY AFTERNOON INTO MONDAY NIGHT. LIGHT RAIN SHOWERS WILL ACCOMPANY THIS FEATURE. HIGH PRESSURE AND COOLER CONDITIONS WILL WORK INTO THE REGION FOR TUESDAY THROUGH THE REMAINDER OF THE LONG TERM PERIOD. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... NRN EDGE OF LIFR FOG HAS STARTED TO ERODE TO THE S THE LAST COUPLE OF HOURS. DONT THINK THE FOG WILL LAST AS LONG AS YESTERDAY...AS IT SHOULD LIFT TO VFR CONDITIONS BY 15Z. CI CIGS SHOULD THEN AFFECT THE TAFS DURING THE REST OF THE DAYLIGHT HOURS. CIGS WILL LOWER AFTER 00Z AHEAD OF THE SYSTEM LIFTING N. CIGS SHOULD REMAIN VFR THROUGH 12Z. ADDED MVFR CONDTIONS TO CVG IN THE 30 PORTION OF THE CVG TAFS AS THE RAIN SPREADS INT O THE REGION. OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES ARE LIKELY TO RETURN FRIDAY INTO SATURDAY. MVFR CEILINGS MAY LINGER INTO SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...HAINES SHORT TERM...FRANKS LONG TERM...NOVAK AVIATION...SITES
Hazardous weather outlook, Mar 12, 10:27 AM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1027 AM EDT THU MAR 12 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-131430- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1027 AM EDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAIN WILL MOVE INTO THE REGION ON FRIDAY...CONTINUING THROUGH EARLY SATURDAY. PERIODS OF MODERATE TO HEAVY RAIN MAY OCCUR. THIS PROLONGED RAINFALL WILL COMBINE WITH A SATURATED GROUND AND LEAD TO A HEIGHTENED RISK OF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:50 PM EDT | Dense Fog Advisory | ILN | Auglaize, Butler, Champaign, Clark, Clinton, Darke and 20 more | 12 hr |
| Mar 12, 4:12 AM EDT | River Flood Advisory | ILN | Adams, Scioto | 36 hr |
| Mar 12, 4:12 AM EDT | River Flood Advisory | ILN | Adams, Brown | 36 hr |
| Mar 12, 11:59 AM EDT | River Flood Warning | ILN | Adams, Scioto | 7 days |
| Mar 12, 11:59 AM EDT | River Flood Warning | ILN | Adams, Brown | 8 days |
| Mar 12, 12:12 PM EDT | River Flood Advisory | ILN | Clermont | 43 hr |
| Mar 12, 4:00 PM EDT | Flood Watch | ILN | Adams, Brown, Butler, Clermont, Clinton, Hamilton and 6 more | 46 hr |
Nearby
River Flood Warnings in Kentucky, 2015River Flood Warnings in Ohio, 2015River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.